Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra or Sustiva
Jun 21, 2006

Thank you Doctor Young for your response, however I think you misunderstood my email. My doctor indicated that my cholesterol was perfect, so the switch would not be because of hig cholesterol. The only reason my doctor gave me for the switch is that I was doing great, but before problem start we should change your medication. I was worried, and now more than ever, I wonder if the switch is really necessary. I trust my doctor, he was always helful. Should I continue trusting him and go for the change or ask more questions before switching?

When I first got sick in 2001, I was put on Norvir which didn't work for me. I had to take really strong medication since I had bad convulsions due to Aids. As I told you earlier, I am doing so great now with Kaletra, why switching?

I really hope you can help me see thing clearly, as it is now, I'm getting more confused.

Thank you in advance for your response and your help.

Response from Dr. Young

Thanks for your follow up.

Boy, if you're tolerating your current regimen and don't have any evidence of toxicity (elevation in cholesterol), or difficulty with the life-style aspects (dosing, pill count, side effects) I'd be hard pressed to switch your regimen.

That's not to say that the choice of efavirenz is a bad one, but it's always worth remembering that even the best tolerated medications cause side effects in a minority of patients.

There's no wrong response here, just a difference in approach and philosophy. I'd be sure that your comfortable with the decision to stay or switch, either way. BY



Previous
Just diagnosed, what drugs?
Next
Is it advisable to change the treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement